Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 109, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 24, 2011, 10:17 PM CDT for 4 counties in Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2011, 10:17 PM CDT (03:17 UTC)
- Expired
- Apr 24, 2011, 11:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 160 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:30 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 24, 9:30 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CDT SUN APR 24 2011 .DISCUSSION... SURFACE LOW OVER SOUTHEAST OKLAHOMA WITH COLD FRONT DROPPING TO THE SOUTHWEST AND A NEARLY STATIONARY BOUNDARY REACHING TO THE NORTHEAST FROM ITS CENTER WITH A WARM FRONT ACROSS SOUTHERN ARKANSAS. SHOWERS AND THUNDERSTORMS HEADING INTO THE NORTHWEST SECTIONS OF THE FOUR STATE REGION. HAVE DROPPED THE LAKE WIND ADVISORY. HAVE MADE NO OTHER CHANGES TO THE ZONES. /06/ && .AVIATION... CONCERNING THE ARKLATEX...SFC WINDS SSE 5 TO 15KTS WITH STILL GUSTS TO NEAR 20KTS ACROSS EAST TX SITES. VFR CIGS ENCROACHING FROM THE WEST WITH MVFR CIGS LIKELY TO DEVELOP AREA WIDE BY DAYBREAK AND LINGER. WE SHOULD BREAK OUT LATE MORNING...BUT SHOWERS AND TSTMS MAY BE POSSIBLE BY 18Z MONDAY ACROSS TYR/GGG/TXK TERMINALS AS A COLD FRONT APPROACHES THE ARKLATEX. SSW WINDS ON MONDAY 15 TO 20KTS WITH GUST NEAR 30KTS. OUTLOOK...EXPECTING INCREASED COVERAGE AREA WIDE BY SUNSET AND THEN THROUGH MUCH OF TUESDAY. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 71 84 69 85 68 / 20 50 60 60 60 MLU 70 85 69 87 66 / 10 30 60 40 40 DEQ 65 79 60 77 61 / 50 80 50 60 60 TXK 68 83 67 81 66 / 30 70 60 60 60 ELD 69 85 68 84 65 / 20 50 60 60 60 TYR 71 84 68 85 65 / 20 70 50 40 50 GGG 71 85 68 85 66 / 20 60 50 50 50 LFK 71 86 71 87 67 / 10 30 50 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/24
Hazardous weather outlook, Apr 24, 12:03 PM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1203 PM CDT SUN APR 24 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-251100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA- 1203 PM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FRONTAL BOUNDARY REMAINS STALLED OUT ACROSS NORTHWEST ARKANSAS INTO EAST CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS. WITH THE AID OF DAYTIME HEATING...THIS BOUNDARY WILL SERVE AS A FOCUS FOR STRONG TO SEVERE THUNDERSTORMS TODAY THROUGH TONIGHT...MAINLY ACROSS THE MIDDLE RED RIVER VALLEY OF EXTREME NORTHERN AREAS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND THE ADJACENT COUNTIES IN SOUTHWEST ARKANSAS. ANY STORMS THAT DEVELOP AND OR MOVE INTO THESE AREAS THROUGH TONIGHT WILL HAVE THE CAPABILITY TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A MORE SUBSTANTIAL SEVERE WEATHER THREAT WILL BE LIKELY MONDAY INTO MONDAY NIGHT AND TUESDAY. THIS THREAT AREA WILL ENCOMPASS MOST OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AS WELL AS NORTHWEST LOUISIANA. HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WHILE ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE OVERNIGHT HOURS ACROSS THE MIDDLE RED RIVER COUNTIES OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...A MORE SIGNIFICANT THREAT OF WIDESPREAD SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY INTO MONDAY NIGHT. SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS EVENING...BUT MORE LIKELY DURING THE DAY MONDAY. LAZ013-014-017>022-TXZ152-153-165>167-251100- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1203 PM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS ANTICIPATED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A MORE SUBSTANTIAL SEVERE WEATHER THREAT WILL BE LIKELY MONDAY INTO MONDAY NIGHT AND TUESDAY. THIS THREAT AREA WILL ENCOMPASS MOST OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AS WELL AS NORTHWEST LOUISIANA. HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Apr 24, 9:26 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 PM CDT SUN APR 24 2011
OKZ077-TXZ096-250330-
MCCURTAIN-RED RIVER-
926 PM CDT SUN APR 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1030 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW...IDABEL...BAGWELL AND MANCHESTER...
AT 921 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES SOUTH OF SAWYER...OR 14
MILES SOUTHEAST OF HUGO...MOVING EAST...NORTHEAST AT 50 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Local storm report, Apr 24, 10:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1017 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
04/24/2011 MCCURTAIN OK LAW ENFORCEMENT
POWER OUTAGE IN BROKEN BOW, MOST OF CITY WITHOUT POWER
INCLUDING SHERIFF OFFICE.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:33 PM CDT | Lake Wind Advisory | SHV | Angelina, Camp, Cass, Cherokee, Franklin, Gregg and 13 more | 87 min |
| Apr 24, 9:35 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 55 min |
| Apr 25, 12:09 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 66 min |
| Apr 25, 12:41 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River, Titus | 64 min |
| Apr 25, 3:48 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 21 hr |
| Apr 25, 5:19 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 56 min |
| Apr 25, 6:14 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 61 min |
| Apr 25, 12:11 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 49 min |
| Apr 25, 12:29 PM CDT | Flash Flood Warning | SHV | Red River | 4 hr |
| Apr 25, 1:37 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 38 min |
| Apr 25, 1:48 PM CDT | Tornado Warning | SHV | Red River | 27 min |
| Apr 25, 2:36 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Smith, Upshur, Wood | 54 min |
| Apr 25, 2:37 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Red River, Titus | 38 min |
| Apr 25, 2:55 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 50 min |
| Apr 25, 3:14 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 46 min |
| Apr 25, 3:14 PM CDT | Tornado Warning | SHV | Camp, Cass, Harrison, Marion, Morris, Upshur | 46 min |
| Apr 25, 3:30 PM CDT | Tornado Warning | SHV | Cherokee, Gregg, Rusk, Smith | 45 min |
| Apr 25, 3:49 PM CDT | Flash Flood Watch | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 39 hr |
| Apr 25, 4:11 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 19 min |
| Apr 25, 4:39 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Franklin, Morris, Red River, Titus | 51 min |
| Apr 25, 5:14 PM CDT | Tornado Warning | SHV | Bowie, Red River, Titus | 31 min |
| Apr 25, 5:30 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Red River, Titus | 45 min |
| Apr 25, 6:02 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Red River, Titus | 43 min |
| Apr 25, 6:15 PM CDT | Tornado Warning | SHV | Bowie | 45 min |
| Apr 25, 6:24 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Franklin, Morris, Red River, Titus | 36 min |
| Apr 25, 6:54 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 51 min |
| Apr 25, 6:57 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Marion, Morris and 3 more | 48 min |
| Apr 25, 12:14 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 76 min |
| Apr 25, 1:24 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 66 min |
| Apr 25, 7:11 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 64 min |
| Apr 25, 8:47 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Little River, Miller, Nevada | 43 min |
| Apr 25, 9:05 AM CDT | Tornado Warning | SHV | Hempstead, Nevada | 25 min |
| Apr 25, 9:26 AM CDT | Tornado Warning | SHV | Hempstead, Nevada | 19 min |
| Apr 25, 1:22 PM CDT | Tornado Warning | SHV | Sevier | 23 min |
| Apr 25, 2:10 PM CDT | Tornado Warning | SHV | Howard, Sevier | 35 min |
| Apr 25, 2:53 PM CDT | Flash Flood Warning | SHV | Howard, Little River, Sevier | 4 hr |
| Apr 25, 3:03 PM CDT | Tornado Warning | SHV | Howard, Little River, Sevier | 27 min |
| Apr 25, 3:28 PM CDT | Tornado Warning | SHV | Howard, Sevier | 32 min |
| Apr 25, 3:39 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 51 min |
| Apr 25, 3:59 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 46 min |
| Apr 25, 4:02 PM CDT | Tornado Warning | SHV | Little River, Sevier | 28 min |
| Apr 25, 4:27 PM CDT | Tornado Warning | SHV | Howard, Sevier | 48 min |
| Apr 25, 5:27 PM CDT | Tornado Warning | SHV | Little River, Sevier | 33 min |
| Apr 25, 6:06 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 39 min |
| Apr 25, 6:43 PM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Sevier | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.